Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 15, 2021, 1:50 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 1:50 PM CDT (18:50 UTC)
- Expired
- Jul 15, 2021, 2:45 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2331 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS84 KLIX 151850
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
150 PM CDT Thu Jul 15 2021
LAZ075-151945-
Northwest St. Tammany-
150 PM CDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
At 149 PM CDT, a strong thunderstorm was located near Abita Springs,
or near Covington. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Madisonville and Folsom.
This includes Interstate 12 between mile markers 53 and 67.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 8997 3034 9005 3037 9010 3039 9021
3037 9024 3070 9025
TIME...MOT...LOC 1849Z 118DEG 4KT 3054 9005
$$
CABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:39 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 15, 12:39 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1239 PM CDT Thu Jul 15 2021 .AVIATION (18Z TAF DISCUSSION)...Scattered convection will be the primary forecast concern through the afternoon hours. Have included VCTS and TEMPO wording to reflect this convective risk at all of the terminals through 00z. After 00z, the convective risk will decreased substantially as daytime heating wanes. Late tonight, between 10z and 13z, another inversion should develop at KMCB, KBTR, KHDC, and KASD. This could result in a period of IFR or lower conditions as low stratus and potential patchy fog develop. After 13z, increased daytime heating and boundary layer mixing will lead to a mix of MVFR and VFR ceilings between 2000 and 4000 feet. At KMSY, another round of convection will be possible by 18z. PG && .PREV DISCUSSION... /issued 1008 AM CDT Thu Jul 15 2021/ MORNING UPDATE...All of the forecast parameters are on track this morning. POP values match nicely with ongoing convective trends, and no adjustments were needed. Convection is still expected to develop further inland this afternoon as the normal seabreeze cycle takes hold. PG PREV DISCUSSION... /issued 309 AM CDT Thu Jul 15 2021/ SYNOPSIS... Bermuda high at the surface and aloft extended westward across the Gulf Coast into east Texas early this morning. Radar was fairly quiet across our area, but not 100 percent dry. Temperatures ranged from the mid 70s to lower 80s at 2 AM CDT. SHORT TERM (through Saturday night)... Eastern portions of the area may squeeze out one more relatively dry day today, as precipitable water values are forecast to remain in the 1.8-1.9 inch range. Better moisture will be sitting just to the west of the area, as reflected by more numerous showers/storms over WFO Lake Charles coastal waters early this morning. The easterly wave off the Florida west coast looks to move inland over the Florida Panhandle tonight or Friday, and shouldn't be much of a player in our weather today. Convection in the onshore flow should remain isolated to scattered, with the best coverage over the western half of the area. Most convection should once again die out around sunset. As we get into Friday, the ridge to the east weakens and we will be under the col between 2 ridges. Moisture levels surge into the 2.1-2.2 range, especially near the coast. This is likely to produce more numerous showers and storm than what we see today. Similar to what we've seen the last few weeks, this could even mean a few showers or storms near the coast prior to sunrise, as things have generally gotten going over the coastal waters between 2 and 3 AM CDT. This will hold true into Saturday as well. Both days may see a little more evening activity, possibly lingering to 10 pm or so. If convection today is as slow to develop as yesterday, NBM and operational guidance will likely be a degree or two too cool, as most locations got into the lower 90s yesterday. Saturday and Sunday highs will be dependent on how quickly convection gets going during the morning, but should still get close to 90 in most areas. 35 LONG TERM (Sunday and beyond)... This portion of the forecast is virtually no change from what we've been seeing locally for the last few months, and especially over the last couple weeks. The trough that enters the Mississippi Valley Friday will do little to move east and erode the fringes of ridges center west and east of the region. Starting off the day on Sunday, the atmosphere will be primed to produce showers and storms. PW's should already be sitting at 2" as the steady stream of southeasterly flow continues to pump in moisture. Days like this locally when there's ample column moisture in place and virtually no inhibition, convective initiation is usually quite early. So expect convection to begin within a few hours of sunrise along coastal areas with coverage increasing and spreading north with time. NBM POPs seem a little low for the environment, so increased them 5-10% for the official forecast. Moving through Sunday night and into Monday, the trough north of the region will move southeast and dig southwestward across the Appalachian Mountains. This will send a slow moving frontal boundary towards the CWA. If it does in fact reach the local area Monday afternoon, it will provide even more enhancement for convective development. GFS PW forecast shows that those values will rise on Monday as well, topping out in the 2.2" to 2.4" rain. Expect heavy rain to develop. May need a Flash Flood Watch for this one. This wet pattern, maybe not to the same degree of intensity as the boundary washes out, will continue Tuesday into Wednesday. Expect to see coverage increasing steadily from 10am to 2pm with some storms producing locally heavy rainfall. On a day to day basis, most rainfall totals will be less than an inch. However, isolated areas may see upwards of a few inches. The good news is high rain chances means more cloud cover and temps at to below normal. Even have highs only in the mid 80s on some days late in the forecast period. MEFFER AVIATION... VFR conditions will prevail through the rest of the overnight period. Removed any mention of FG in previous TAFs as it didn't develop yesterday morning and doesn't look any more likely this coming morning. Expect CU field to expand rapidly mid morning at or just above MVFR levels. Scattered showers and storms will lag the CU field by a few hours. Added VCTS to all terminals, although later forecasts may need to AMD with TEMPO groups during the late morning/early afternoon timeframe. MEFFER MARINE... High pressure remains in control and will keep the area in weak southeast to southerly flow well into next week. This will keep things fairly quiet outside of storms. Main concern will be locally higher winds and seas with thunderstorms. Prime time for thunderstorms over the open waters has generally run from about 2 AM CDT to late morning. Don't see any reason this will change over the next few days. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 90 72 90 / 20 70 10 70 BTR 73 91 75 91 / 20 80 10 80 ASD 75 90 75 91 / 20 70 20 70 MSY 78 91 79 92 / 20 80 30 80 GPT 76 89 76 89 / 20 70 30 60 PQL 75 89 75 89 / 20 70 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jul 15, 12:21 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1221 PM CDT Thu Jul 15 2021
LAZ061-077-151815-
Western Orleans-Upper Jefferson-
1221 PM CDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ORLEANS AND
NORTHWESTERN JEFFERSON PARISHES...
At 1215 PM CDT, a strong thunderstorm was located over Bridge City,
or near Avondale, moving north at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Marrero, Avondale, Harvey, Jefferson, Harahan,
Westwego, Elmwood, Bridge City, River Ridge, Waggaman and Estelle.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 224 and 236.
Interstate 610 between mile markers 1 and 3.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2985 9021 3005 9026 3002 9018 3002 9011
3003 9009 3004 9005 2985 9010
TIME...MOT...LOC 1715Z 183DEG 8KT 2992 9015
CABSpecial weather statement, Jul 15, 12:45 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service New Orleans LA 1245 PM CDT Thu Jul 15 2021 LAZ039-075-151900- Washington-Northwest St. Tammany- 1245 PM CDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. TAMMANY AND SOUTH CENTRAL WASHINGTON PARISHES... At 1245 PM CDT, a strong thunderstorm was located over Bush, or 12 miles northeast of Covington. The storm is nearly stationary. Locations impacted include... Sun, Enon and Bush. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3077 8988 3052 8987 3050 8993 3075 9018 TIME...MOT...LOC 1745Z 161DEG 3KT 3058 8993 CAB
Special weather statement, Jul 15, 12:53 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1253 PM CDT Thu Jul 15 2021
LAZ058-060-061-151915-
St. Charles-St. John The Baptist-Upper Jefferson-
1253 PM CDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
NORTHWESTERN ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 1253 PM CDT, a strong thunderstorm was located near St. Rose, or 7
miles northeast of Hahnville, moving west at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Laplace, Hahnville, Reserve, Killona, Norco, Montz, Taft, New Sarpy,
Destrehan, St. Rose, Edgard, Ama, Waggaman and New Orleans Armstrong
Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 205 and 223.
Interstate 55 in Louisiana between mile markers 1 and 4.
Interstate 310 between mile markers 1 and 4.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2997 9056 3017 9050 3015 9043 3009 9041
3006 9037 3005 9026 3004 9025 2996 9024
TIME...MOT...LOC 1753Z 098DEG 7KT 3000 9031
CABSpecial weather statement, Jul 15, 1:11 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service New Orleans LA
111 PM CDT Thu Jul 15 2021
LAZ064-076>078-151930-
Southeast St. Tammany-Western Orleans-Upper St. Bernard-Eastern
Orleans-
111 PM CDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. BERNARD AND
ORLEANS PARISHES...
At 111 PM CDT, a strong thunderstorm was located near East New
Orleans, moving north at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
New Orleans, East New Orleans, Chalmette, Lake Catherine, Arabi,
Meraux and Lakefront Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 237 and 254.
Interstate 510 between mile markers 1 and 3.
Interstate 610 near mile marker 4.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2997 9007 3004 9006 3006 8997 3015 8988
3010 8981 3015 8975 3019 8976 3018 8968
3016 8973 3016 8964 3015 8963 3006 8973
3002 8972 3004 8982 2994 8984 2995 8972
2991 8975
TIME...MOT...LOC 1811Z 189DEG 6KT 3000 8991
CABSpecial weather statement, Jul 15, 1:33 PM CDT, 17 minutes before
Special Weather Statement National Weather Service New Orleans LA 133 PM CDT Thu Jul 15 2021 LAZ034>036-047-048-151930- East Feliciana-Pointe Coupee-West Baton Rouge-East Baton Rouge-West Feliciana- 133 PM CDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEST BATON ROUGE...SOUTHEASTERN WEST FELICIANA...SOUTHEASTERN POINTE COUPEE... SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE PARISHES... At 133 PM CDT, a strong thunderstorm was located near New Roads, moving north at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Zachary, New Roads, Jackson and St. Francisville. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3053 9130 3057 9148 3084 9151 3086 9112 TIME...MOT...LOC 1833Z 192DEG 16KT 3063 9136 CAB
Special weather statement, Jul 15, 1:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
150 PM CDT Thu Jul 15 2021
LAZ075-151945-
Northwest St. Tammany-
150 PM CDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY
PARISH...
At 149 PM CDT, a strong thunderstorm was located near Abita Springs,
or near Covington. The storm is nearly stationary.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Covington, Abita Springs, Madisonville and Folsom.
This includes Interstate 12 between mile markers 53 and 67.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3054 8997 3034 9005 3037 9010 3039 9021
3037 9024 3070 9025
TIME...MOT...LOC 1849Z 118DEG 4KT 3054 9005
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:23 AM CDT | Special Weather Statement | LIX | Terrebonne | 37 min |
| Jul 15, 11:40 AM CDT | Special Weather Statement | LIX | Iberville | 35 min |
| Jul 15, 11:42 AM CDT | Special Weather Statement | LIX | Jefferson | 63 min |
| Jul 15, 11:48 AM CDT | Special Weather Statement | LIX | Saint James | 57 min |
| Jul 15, 12:21 PM CDT | Special Weather Statement | LIX | Saint Charles | 54 min |
| Jul 15, 12:31 PM CDT | Areal Flood Advisory | LIX | Jefferson | 65 min |
| Jul 15, 12:45 PM CDT | Special Weather Statement | LIX | Washington | 75 min |
| Jul 15, 12:48 PM CDT | Flash Flood Warning | LIX | Jefferson | 49 min |
| Jul 15, 12:53 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 82 min |
| Jul 15, 1:11 PM CDT | Special Weather Statement | LIX | Orleans | 79 min |
| Jul 15, 1:33 PM CDT | Special Weather Statement | LIX | West Feliciana | 57 min |
| Jul 15, 1:58 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 62 min |
| Jul 15, 2:35 PM CDT | Special Weather Statement | LIX | Tangipahoa | 55 min |
| Jul 15, 2:47 PM CDT | Special Weather Statement | LIX | Saint James | 58 min |
| Jul 15, 3:31 PM CDT | Special Weather Statement | LIX | East Feliciana | 29 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.